Discussions that mention prozac

Obsessive Compulsive Disorder (OCD) board


[FONT="Century Gothic"]Hi everyone. I was diagnosed with depression/anxiety/ocd/panic disorder. I've been on several different meds with no help for many years! Right now, I'm on Prozac & Klonopin but I started seeing a new doctor who prescribed Luvox & Seroquel. If anyone is on either of these, can you tell me how the side effects are, etc...
One of my many fears is emetophobia (fear of vomiting) & I read that Luvox has a strong possibility of causing nausea & vomiting. So, my anxiety is actually stopping me from taking a drug that MIGHT acually help me. Any advice is welcome! Thanks![/FONT]
Wow, i never knew there was an actual name for the fear of vomiting, thats what I had when i first started having my OCD back about 15 years ago (i was 12 or so at the time). I was on Prozac for about 8 years and have been on Celexa since and have never had problems with nausea as a side effect. I can't speak for Luvox but something to keep in mind is how they generate lists of side effects for meds. They do studies of people taking the med during the trial phase and ANY symptom that occurs has to be listed as a possible side effect, even though it may nto have actually been caused by the drug itself. The person could have just gotten sick normally and felt nauseaous. I don't know if its a common or uncommon side effect, but if you really feel like it would be an issue maybe a different SSRI is best. Is there a reason you are stopping the Prozac?

An interesting tip i've learned, peppermint is actually good at soothing nausea, so you could keep a container of mints with you to help calm you of that fear. Its worked for me, i always do it when travelling on planes (the only area where i still seem to have my stomache worry).

Funny thing is, I haven't actually been sick to my stomache since before i started having OCD problems. Maybe my body just knwos its not allowed to :)

Best of luck with you, and try and keep in mind as unpleasant as throwing up is, it happens to everyone and its nto the worst thing that can happen. Thats what I try and remember and it helps a little.